MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EXTRACTOR PRO RX; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION EXTRACTOR PRO RX; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00547020
Medical Device Problem Codes Inflation Problem (1310); Material Deformation (2976); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/23/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block e1: the initial reporter facility name is (b)(6); reported here as the name exceeded character limit for designated field.Block h6: imdrf device code a0406 captures the reportable event of balloon irregular shaped.
 
Event or Problem Description
It was reported to boston scientific corporation that an extractor pro rx retrieval balloon was used in the common bile duct during an endoscopic retrograde cholangiopancreatography (ercp) procedure to treat common bile duct stone performed on (b)(6) 2025.During the preparation outside the patient, it was reported that they want to use 15-18 balloon, but the opening effect was not good during the test outside the body of patient.It was reported that the balloon could be inflated, but it won't open all the way.The procedure was completed with a different device.There were no patient complications reported as a result of this event and patient's condition at the conclusion of the procedure was reported to be stable.Note: video of the complaint device outside the patient were provided by the customer and showed the balloon was inflated and shaped irregularly.
 
Additional Manufacturer Narrative
Block e1: the initial reporter facility name is (b)(6); reported here as the name exceeded character limit for designated field.Block h6: imdrf device code a0406 captures the reportable event of balloon irregular shaped.Block h11: investigation results the returned extractor pro rx retrieval balloon was analyzed, and a visual inspection found no problem with the device.Microscopic inspection found a tear on the balloon.Functional test was performed, and the balloon was inflated with air but inflates unevenly and was not able to hold pressure because of the tear.No other problems with the device were noted.With all the available information, boston scientific concludes the reported event of balloon irregular shaped was confirmed.The returned balloon was found to have a tear.It is most likely to have occurred due to factors encountered during the procedure or it can be due to excess pressure.These factors and interactions could generate the problem found in the balloon.Also, it is possible that interaction with any kind of a sharp surface during or previous the procedure could create friction on the balloon, causing the tear on the balloon.Therefore, the most probable root cause is an adverse event related to procedure.
 
Event or Problem Description

Brand Name
EXTRACTOR PRO RX
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
cork business technology park
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key22865613
Report Number3005099803-2025-04126
Device Sequence Number18047922
Product Code FGE
UDI-Device Identifier08714729790310
UDI-Public(01)08714729790310(17)260717(10)34449175
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K102082
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/17/2026
Device Model NumberM00547020
Device Catalogue NumberM00547020
Device Lot Number0034449175
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/24/2025
Supplement Date Received by Manufacturer09/27/2025
Initial Report FDA Received Date08/21/2025
Supplement Report FDA Received Date10/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age63 YR
Patient SexMale
Patient Weight73 KG